MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE COROENT XL INTERFIXATED SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE COROENT XL INTERFIXATED SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6914260
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 08/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product was returned as no product malfunction was identified, no images were provided therefore the complaint cannot be confirmed.Patient's bone quality is unknown.It is unknown if the patient suffered a fall.Patient's post-operative physical activity is unknown.Though a definite root cause cannot be determined review of the complaint report suggests bone quality, patient physical activity, and implant selection and or placement as possible cause or contributors.No additional investigation can be completed.Contraindications: contraindications include, but are not limited to: patients with inadequate bone stock or quality.Patients with physical or medical conditions that would prohibit beneficial surgical outcome.".Potential adverse events and complications: as with any major surgical procedures, there are risks involved in orthopedic surgery.Decrease in bone density due to stress shielding." warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Pre-operative warnings: only patients that meet the criteria described in the indications should be selected.Patient condition and or predispositions such as those addressed in the aforementioned contraindications should be avoided.Post-operative warnings: damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques.Device in-situ.
 
Event or Problem Description
It was reported on a clinical study that on (b)(6) 2022 a patient underwent an extreme lateral interbody fusion at l3/4.On (b)(6) 2022 the patient was seen in the emergency room for left sciatic pain.An mri showed a compression fracture at the superior endplate of l3, no apparent complications or dislodgement of hardware.At l5-s1 there was lateral disc herniation involving in compressing left l5 nerve root.Treatment was pain block injections.

Brand Name
NUVASIVE COROENT XL INTERFIXATED SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key15807690
Report Number2031966-2022-00256
Device Sequence Number5747255
Product Code MAX
UDI-Device Identifier00887517392183
UDI-Public887517392183
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K203714
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6914260
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2022
Initial Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexMale